August  2021, 41(8): 3797-3816. doi: 10.3934/dcds.2021017

On fair entropy of the tent family

1. 

School of Mathematics, Hunan University, Changsha 410082, China

2. 

College of Mathematics, Sichuan University, Chengdu 610064, China

* Corresponding author: Rui Gao

Received  August 2020 Revised  December 2020 Published  January 2021

Fund Project: BG was partially supported by the Fundamental Research Funds for the Central Universities in China, and by National Natural Science Foundation of China (No. 12071118). RG was partially supported by the National Natural Science Foundation of China (No. 11701394)

The notions of fair measure and fair entropy were introduced by Misiurewicz and Rodrigues [13] recently, and discussed in detail for piecewise monotone interval maps. In particular, they showed that the fair entropy $ h(a) $ of the tent map $ f_a $, as a function of the parameter $ a = \exp(h_{top}(f_a)) $, is continuous and strictly increasing on $ [\sqrt{2},2] $. In this short note, we extend the last result and characterize regularity of the function $ h $ precisely. We prove that $ h $ is $ \frac{1}{2} $-Hölder continuous on $ [\sqrt{2},2] $ and identify its best Hölder exponent on each subinterval of $ [\sqrt{2},2] $. On the other hand, parallel to a recent result on topological entropy of the quadratic family due to Dobbs and Mihalache [7], we give a formula of pointwise Hölder exponents of $ h $ at parameters chosen in an explicitly constructed set of full measure. This formula particularly implies that the derivative of $ h $ vanishes almost everywhere.

Citation: Bing Gao, Rui Gao. On fair entropy of the tent family. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3797-3816. doi: 10.3934/dcds.2021017
References:
[1]

V. Baladi, Positive Transfer Operators and Decay of Correlations, volume 16 of Advanced Series in Nonlinear Dynamics, World Scientific Publishing Co., Inc., River Edge, NJ, 2000. doi: 10.1142/9789812813633.  Google Scholar

[2]

V. Baladi and D. Ruelle, An extension of the theorem of Milnor and Thurston on the zeta functions of interval maps, Ergodic Theory Dynam. Systems, 14 (1994), 621-632.  doi: 10.1017/S0143385700008087.  Google Scholar

[3]

O. F. Bandtlow and H. H. Rugh, Entropy continuity for interval maps with holes, Ergodic Theory Dynam. Systems, 38 (2018), 2036-2061.  doi: 10.1017/etds.2016.115.  Google Scholar

[4]

K. Brucks and M. Misiurewicz, The trajectory of the turning point is dense for almost all tent maps, Ergodic Theory Dynam. Systems, 16 (1996), 1173-1183.  doi: 10.1017/S0143385700009962.  Google Scholar

[5]

H. Bruin, For almost every tent map, the turning point is typical, Fund. Math., 155 (1998), 215-235.   Google Scholar

[6]

E. M. CovenI. Kan and J. A. Yorke, Pseudo-orbit shadowing in the family of tent maps, Trans. Amer. Math. Soc., 308 (1988), 227-241.  doi: 10.1090/S0002-9947-1988-0946440-2.  Google Scholar

[7]

N. Dobbs and N. Mihalache, Diabolical entropy, Comm. Math. Phys., 365 (2019), 1091-1123.  doi: 10.1007/s00220-019-03293-y.  Google Scholar

[8]

M. Keane, Strongly mixing $g$-measures, Invent. Math., 16 (1972), 309-324.  doi: 10.1007/BF01425715.  Google Scholar

[9]

G. Keller and C. Liverani, Stability of the spectrum for transfer operators., Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 28 (1999), 141-152, http://www.numdam.org/item/?id=ASNSP_1999_4_28_1_141_0.  Google Scholar

[10]

F. Ledrappier, Principe variationnel et systèmes dynamiques symboliques, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete, 30 (1974), 185-202.  doi: 10.1007/BF00533471.  Google Scholar

[11]

C. LiveraniB. Saussol and S. Vaienti, Conformal measure and decay of correlation for covering weighted systems, Ergodic Theory Dynam. Systems, 18 (1998), 1399-1420.  doi: 10.1017/S0143385798118023.  Google Scholar

[12]

J. Milnor and W. Thurston, On iterated maps of the interval, In Dynamical Systems (College Park, MD, 1986-87), volume 1342 of Lecture Notes in Math., Springer, Berlin, 1988, 465-563. doi: 10.1007/BFb0082847.  Google Scholar

[13]

M. Misiurewicz and A. Rodrigues, Counting preimages, Ergodic Theory Dynam. Systems, 38 (2018), 1837-1856.  doi: 10.1017/etds.2016.103.  Google Scholar

[14]

H. H. Rugh and L. Tan, Kneading with weights, J. Fractal Geom., 2 (2015), 339-375.  doi: 10.4171/JFG/24.  Google Scholar

[15]

G. Tiozzo, Continuity of core entropy of quadratic polynomials, Invent. Math., 203 (2016), 891-921.  doi: 10.1007/s00222-015-0605-9.  Google Scholar

[16]

G. Tiozzo, The local Hölder exponent for the entropy of real unimodal maps, Sci. China Math., 61 (2018), 2299-2310.  doi: 10.1007/s11425-017-9293-7.  Google Scholar

[17]

P. Walters, Ruelle's operator theorem and $g$-measures, Trans. Amer. Math. Soc., 214 (1975), 375-387.  doi: 10.2307/1997113.  Google Scholar

show all references

References:
[1]

V. Baladi, Positive Transfer Operators and Decay of Correlations, volume 16 of Advanced Series in Nonlinear Dynamics, World Scientific Publishing Co., Inc., River Edge, NJ, 2000. doi: 10.1142/9789812813633.  Google Scholar

[2]

V. Baladi and D. Ruelle, An extension of the theorem of Milnor and Thurston on the zeta functions of interval maps, Ergodic Theory Dynam. Systems, 14 (1994), 621-632.  doi: 10.1017/S0143385700008087.  Google Scholar

[3]

O. F. Bandtlow and H. H. Rugh, Entropy continuity for interval maps with holes, Ergodic Theory Dynam. Systems, 38 (2018), 2036-2061.  doi: 10.1017/etds.2016.115.  Google Scholar

[4]

K. Brucks and M. Misiurewicz, The trajectory of the turning point is dense for almost all tent maps, Ergodic Theory Dynam. Systems, 16 (1996), 1173-1183.  doi: 10.1017/S0143385700009962.  Google Scholar

[5]

H. Bruin, For almost every tent map, the turning point is typical, Fund. Math., 155 (1998), 215-235.   Google Scholar

[6]

E. M. CovenI. Kan and J. A. Yorke, Pseudo-orbit shadowing in the family of tent maps, Trans. Amer. Math. Soc., 308 (1988), 227-241.  doi: 10.1090/S0002-9947-1988-0946440-2.  Google Scholar

[7]

N. Dobbs and N. Mihalache, Diabolical entropy, Comm. Math. Phys., 365 (2019), 1091-1123.  doi: 10.1007/s00220-019-03293-y.  Google Scholar

[8]

M. Keane, Strongly mixing $g$-measures, Invent. Math., 16 (1972), 309-324.  doi: 10.1007/BF01425715.  Google Scholar

[9]

G. Keller and C. Liverani, Stability of the spectrum for transfer operators., Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 28 (1999), 141-152, http://www.numdam.org/item/?id=ASNSP_1999_4_28_1_141_0.  Google Scholar

[10]

F. Ledrappier, Principe variationnel et systèmes dynamiques symboliques, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete, 30 (1974), 185-202.  doi: 10.1007/BF00533471.  Google Scholar

[11]

C. LiveraniB. Saussol and S. Vaienti, Conformal measure and decay of correlation for covering weighted systems, Ergodic Theory Dynam. Systems, 18 (1998), 1399-1420.  doi: 10.1017/S0143385798118023.  Google Scholar

[12]

J. Milnor and W. Thurston, On iterated maps of the interval, In Dynamical Systems (College Park, MD, 1986-87), volume 1342 of Lecture Notes in Math., Springer, Berlin, 1988, 465-563. doi: 10.1007/BFb0082847.  Google Scholar

[13]

M. Misiurewicz and A. Rodrigues, Counting preimages, Ergodic Theory Dynam. Systems, 38 (2018), 1837-1856.  doi: 10.1017/etds.2016.103.  Google Scholar

[14]

H. H. Rugh and L. Tan, Kneading with weights, J. Fractal Geom., 2 (2015), 339-375.  doi: 10.4171/JFG/24.  Google Scholar

[15]

G. Tiozzo, Continuity of core entropy of quadratic polynomials, Invent. Math., 203 (2016), 891-921.  doi: 10.1007/s00222-015-0605-9.  Google Scholar

[16]

G. Tiozzo, The local Hölder exponent for the entropy of real unimodal maps, Sci. China Math., 61 (2018), 2299-2310.  doi: 10.1007/s11425-017-9293-7.  Google Scholar

[17]

P. Walters, Ruelle's operator theorem and $g$-measures, Trans. Amer. Math. Soc., 214 (1975), 375-387.  doi: 10.2307/1997113.  Google Scholar

[1]

Pedro Duarte, Silvius Klein, Manuel Santos. A random cocycle with non Hölder Lyapunov exponent. Discrete & Continuous Dynamical Systems, 2019, 39 (8) : 4841-4861. doi: 10.3934/dcds.2019197

[2]

Dilek Günneç, Ezgi Demir. Fair-fixture: Minimizing carry-over effects in football leagues. Journal of Industrial & Management Optimization, 2019, 15 (4) : 1565-1577. doi: 10.3934/jimo.2018110

[3]

Susanna Terracini, Gianmaria Verzini, Alessandro Zilio. Uniform Hölder regularity with small exponent in competition-fractional diffusion systems. Discrete & Continuous Dynamical Systems, 2014, 34 (6) : 2669-2691. doi: 10.3934/dcds.2014.34.2669

[4]

Russell Johnson, Mahesh G. Nerurkar. On $SL(2, R)$ valued cocycles of Hölder class with zero exponent over Kronecker flows. Communications on Pure & Applied Analysis, 2011, 10 (3) : 873-884. doi: 10.3934/cpaa.2011.10.873

[5]

Fumio Ishizaki. Analysis of the statistical time-access fairness index of one-bit feedback fair scheduler. Numerical Algebra, Control & Optimization, 2011, 1 (4) : 675-689. doi: 10.3934/naco.2011.1.675

[6]

Charles Pugh, Michael Shub, Amie Wilkinson. Hölder foliations, revisited. Journal of Modern Dynamics, 2012, 6 (1) : 79-120. doi: 10.3934/jmd.2012.6.79

[7]

Jinpeng An. Hölder stability of diffeomorphisms. Discrete & Continuous Dynamical Systems, 2009, 24 (2) : 315-329. doi: 10.3934/dcds.2009.24.315

[8]

Yong Chen, Hongjun Gao, María J. Garrido–Atienza, Björn Schmalfuss. Pathwise solutions of SPDEs driven by Hölder-continuous integrators with exponent larger than $1/2$ and random dynamical systems. Discrete & Continuous Dynamical Systems, 2014, 34 (1) : 79-98. doi: 10.3934/dcds.2014.34.79

[9]

Jordi-Lluís Figueras, Thomas Ohlson Timoudas. Sharp $ \frac12 $-Hölder continuity of the Lyapunov exponent at the bottom of the spectrum for a class of Schrödinger cocycles. Discrete & Continuous Dynamical Systems, 2020, 40 (7) : 4519-4531. doi: 10.3934/dcds.2020189

[10]

Liyuan Wang, Zhiping Chen, Peng Yang. Robust equilibrium control-measure policy for a DC pension plan with state-dependent risk aversion under mean-variance criterion. Journal of Industrial & Management Optimization, 2021, 17 (3) : 1203-1233. doi: 10.3934/jimo.2020018

[11]

Luis Barreira, Claudia Valls. Hölder Grobman-Hartman linearization. Discrete & Continuous Dynamical Systems, 2007, 18 (1) : 187-197. doi: 10.3934/dcds.2007.18.187

[12]

Rafael De La Llave, R. Obaya. Regularity of the composition operator in spaces of Hölder functions. Discrete & Continuous Dynamical Systems, 1999, 5 (1) : 157-184. doi: 10.3934/dcds.1999.5.157

[13]

Luca Lorenzi. Optimal Hölder regularity for nonautonomous Kolmogorov equations. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 169-191. doi: 10.3934/dcdss.2011.4.169

[14]

Vincent Lynch. Decay of correlations for non-Hölder observables. Discrete & Continuous Dynamical Systems, 2006, 16 (1) : 19-46. doi: 10.3934/dcds.2006.16.19

[15]

Andrey Kochergin. A Besicovitch cylindrical transformation with Hölder function. Electronic Research Announcements, 2015, 22: 87-91. doi: 10.3934/era.2015.22.87

[16]

Walter Allegretto, Yanping Lin, Shuqing Ma. Hölder continuous solutions of an obstacle thermistor problem. Discrete & Continuous Dynamical Systems - B, 2004, 4 (4) : 983-997. doi: 10.3934/dcdsb.2004.4.983

[17]

Slobodan N. Simić. Hölder forms and integrability of invariant distributions. Discrete & Continuous Dynamical Systems, 2009, 25 (2) : 669-685. doi: 10.3934/dcds.2009.25.669

[18]

Christian Wolf. A shift map with a discontinuous entropy function. Discrete & Continuous Dynamical Systems, 2020, 40 (1) : 319-329. doi: 10.3934/dcds.2020012

[19]

Jane Hawkins, Michael Taylor. The maximal entropy measure of Fatou boundaries. Discrete & Continuous Dynamical Systems, 2018, 38 (9) : 4421-4431. doi: 10.3934/dcds.2018192

[20]

Fernando Lenarduzzi. Recoding the classical Hénon-Devaney map. Discrete & Continuous Dynamical Systems, 2020, 40 (7) : 4073-4092. doi: 10.3934/dcds.2020172

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (55)
  • HTML views (161)
  • Cited by (0)

Other articles
by authors

[Back to Top]